Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 7, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 12, 2006, 3:49 AM CST. It took effect at Mar 12, 2006, 11:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2006, 3:49 AM CST (09:49 UTC)
- In effect from
- Mar 12, 2006, 11:00 AM CST
- Expired
- Mar 12, 2006, 9:00 PM CST
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 120949 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 249 AM MST SUN MAR 12 2006 ...WIND ADVISORY TODAY FOR SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS... .A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE SOUTHWESTERN UNITED STATES TODAY WHILE A SURFACE LOW DEVELOPS OVER COLORADO. THIS WEATHER PATTERN WILL PRODUCE STRONG WINDS ACROSS THE AREA. WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 35 MPH BY EARLY AFTERNOON WITH GUSTS TO 50 MPH. THE HIGH WINDS WILL PRODUCE AREAS OF LOW VISIBILITIES FROM BLOWING DUST AND SAND CREATING DANGEROUS DRIVING CONDITIONS. NMZ022>025-030>032-TXZ055-056-130300- /O.NEW.KEPZ.WI.Y.0007.060312T1700Z-060313T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 249 AM MST SUN MAR 12 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 35 MPH BY EARLY AFTERNOON WITH GUSTS OVER 50 MPH. THE STRONG WINDS WILL CREATE AREAS OF LOW VISIBILITIES FROM BLOWING SAND AND DUST. HAZARDOUS DRIVING CONDITIONS WILL RESULT AS VISIBILITIES MAY DROP UNDER A MILE IN A FEW LOCATIONS...INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO AROUND DEMING AND LORDSBURG. DRIVING WILL ALSO BE DIFFICULT IN HIGH PROFILE VEHICLES AND OVER MOUNTAIN PASSES. THE WINDS ARE BEING PRODUCED BY AN UPPER LEVEL TROUGH MOVING ACROSS THE SOUTHERN ROCKIES AND A SURFACE LOW DEVELOPING OVER COLORADO. THE WINDS SHOULD DIMINISH LATER THIS EVENING AS THE STORM MOVES TO THE EAST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KEPZ 121442 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 742 AM MST SUN MAR 12 2006 ...HIGH WINDS WILL ACROSS SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS... .A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE SOUTHWESTERN UNITED STATES TODAY WHILE A SURFACE LOW DEVELOPS OVER COLORADO. THIS WEATHER PATTERN WILL PRODUCE STRONG WINDS ACROSS THE AREA. WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 35 MPH TO 45 MPH BY EARLY AFTERNOON WITH GUSTS TO 60 MPH OVER A FEW LOCATIONS. THE HIGH WINDS WILL PRODUCE AREAS OF LOW VISIBILITIES FROM BLOWING DUST AND SAND CREATING DANGEROUS DRIVING CONDITIONS. SOME PROPERTY DAMAGE MAY ALSO OCCUR. NMZ024-032-TXZ055-056-130300- /O.UPG.KEPZ.WI.Y.0007.060312T1700Z-060313T0300Z/ /O.NEW.KEPZ.HW.W.0001.060312T1442Z-060313T0300Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...LAS CRUCES...EL PASO... SIERRA BLANCA...DELL CITY 742 AM MST SUN MAR 12 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THIS IS AN UPGRADE TO THE PREVIOUSLY ISSUED WIND ADVISORY. WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 40 MPH BY EARLY AFTERNOON WITH GUSTS UP TO 60 MPH. THE STRONG WINDS WILL CREATE AREAS OF LOW VISIBILITIES FROM BLOWING SAND AND DUST. HAZARDOUS DRIVING CONDITIONS WILL RESULT AS VISIBILITIES MAY DROP UNDER A MILE IN A FEW LOCATIONS...INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO AROUND DEMING AND LORDSBURG. DRIVING WILL ALSO BE DIFFICULT IN HIGH PROFILE VEHICLES AND OVER MOUNTAIN PASSES. IN ADDITION SOME PROPERTY DAMAGE MAY OCCUR...ESPECIALLY ALONG EASTERN MOUNTAIN SLOPES AND OVER PORTIONS OF EAST EL PASO. THE WINDS ARE BEING PRODUCED BY AN UPPER LEVEL TROUGH MOVING ACROSS THE SOUTHERN ROCKIES AND A SURFACE LOW DEVELOPING OVER COLORADO. THE WINDS SHOULD DIMINISH LATER THIS EVENING AS THE STORM MOVES TO THE EAST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ022-023-025-030-031-130300- /O.CON.KEPZ.WI.Y.0007.060312T1700Z-060313T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHERN SACRAMENTO MOUNTAINS-SOUTHWEST DESERT/BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...DEMING 742 AM MST SUN MAR 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 35 MPH BY EARLY AFTERNOON WITH GUSTS OVER 50 MPH. THE STRONG WINDS WILL CREATE AREAS OF LOW VISIBILITIES FROM BLOWING SAND AND DUST. HAZARDOUS DRIVING CONDITIONS WILL RESULT AS VISIBILITIES MAY DROP UNDER A MILE IN A FEW LOCATIONS...INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO AROUND DEMING AND LORDSBURG. DRIVING WILL ALSO BE DIFFICULT IN HIGH PROFILE VEHICLES AND OVER MOUNTAIN PASSES. THE WINDS ARE BEING PRODUCED BY AN UPPER LEVEL TROUGH MOVING ACROSS THE SOUTHERN ROCKIES AND A SURFACE LOW DEVELOPING OVER COLORADO. THE WINDS SHOULD DIMINISH LATER THIS EVENING AS THE STORM MOVES TO THE EAST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROGASH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 2:36 PM CST, 13 hours 13 minutes earlier.
Area forecast discussion, Mar 11, 2:36 PM CST, 13 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 136 PM MST SAT MAR 11 2006 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS THE SOUTHWESTERN UNITED STATES TONIGHT AND SUNDAY. THIS STORM WILL PRODUCE MOUNTAIN SNOWS AND DESERT RAINS ACROSS PORTIONS OF NEW MEXICO AND WESTERN TEXAS LATE THIS AFTERNOON...TONIGHT AND SUNDAY ALONG WITH STRONG GUSTY WINDS. WESTERLY WINDS AND HIGH PRESSURE WILL BRING DRY AND WARMER WEATHER FOR MUCH OF NEXT WEEK. && .DISCUSSION... COMPLEX PATTERN EVOLVING OVER THE SOUTHWESTERN UNITED STATES TODAY AND TONIGHT. VERY BROAD AND DEEP UPPER TROUGH NOW COVERS WESTERN HALF OF THE COUNTRY WITH LOW CENTER OVER CENTRAL CALIFORNIA EARLY THIS AFTERNOON. SERIES OF SHORT WAVES HAVE BEEN RACING ACROSS THE CWA WITH CORE OF 95 KT MID LEVEL WINDS EXTENDING ACROSS SOUTHERN NEW MEXICO. LEE SURFACE CYCLONE ALSO EXPECTED TO DEVELOP AND DEEPEN OVER SOUTHEASTERN COLORADO OVERNIGHT. THUS EXPECT WINDY CONDITIONS TO PERSIST INTO THE EARLY EVENING. OTHER MAIN QUESTION CONCERNS SNOW. PRIMARY TROUGH AXIS WILL MOVE ACROSS ARIZONA TONIGHT AND INTO WESTERN NEW MEXICO SUNDAY MORNING WITH INCREASING QUASI-GEOSTROPHIC FORCING/PVA INDUCING STRONGER LIFT ACROSS THE AREA. IN ADDITION UPPER COOLING WILL COINCIDE WITH LOW LEVEL COOLING AS COLD FRONT ENTERS WESTERN NEW MEXICO EARLY SUNDAY MORNING. THUS SEVERAL INGREDIENTS...COLDER TEMPS AND INCREASING LIFT...WILL BE IN PLACE FOR SNOW OVER SOUTHWESTERN NEW MEXICO ESPECIALLY OVER THE HIGHER TERRAIN. A MAJOR NEGATIVE FACTOR IS THE DEEP WESTERLY FLOW COMPONENT AND OVERALL LANDWARD TRAJECTORIES OF FLOW WHICH IS NOT CONDUCIVE FOR MOISTURE ADVECTION. DESPITE THIS BELIEVE THE DEEP LIFT AND THE INCREASING HUMIDITIES WILL FAVOR SUFFICIENT SNOW FALLS FOR SNOW ADVISORY OVER THE SOUTHWEST MOUNTAIN/GILA ZONE. ELSEWHERE BELIEVE PRECIP COVERAGE WILL BE MAINLY ISOLATED AT BEST AS EXPECT LITTLE MOISTURE WILL BE AVAILABLE EAST OF THE GILAS. WILL ALSO FORECAST WINDY AGAIN ON SUNDAY AS LEE CYCLOGENESIS SUSTAINS STRONG LOW LEVEL GRADIENTS WHILE MID LEVEL WIND SPEEDS REMAIN HIGH. MORE ZONAL PROGRESSIVE FLOW WILL DEVELOP MONDAY AND CONTINUE THROUGH THE WEEK INDICATING DRY WEATHER MONDAY AND BEYOND. STRONGER SHORT WAVE WILL MOVE ACROSS SOUTHERN ROCKIES ON WEDNESDAY BRINGING BREEZY TO WINDY CONDITIONS. GFS SUGGESTS BACKING FLOW AHEAD OF A DEEPER WAVE MAY GENERATE PRECIP END OF THE WEEK BUT WILL KEEP THINGS DRY FOR NOW. && .AVIATION... AREAS OF MVFR CEILINGS THROUGH SUNDAY MORNING. A FEW AREAS OF MVFR TO IFR VISIBILITIES IN RAIN AND SNOW OVER SOUTHWESTERN NEW MEXICO THROUGH SUNDAY MORNING. A FEW AREAS OF MVFR TO IFR VISIBILITIES OVER LOWER ELEVATIONS IN BLOWING DUST THIS AFTERNOON AND EARLY THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 49 63 38 62 37 / 0 0 0 0 0 SIERRA BLANCA TX 42 66 35 62 34 / 0 0 0 0 0 LAS CRUCES 44 62 34 60 32 / 10 10 0 0 0 ALAMOGORDO 40 59 34 57 33 / 10 20 10 0 0 CLOUDCROFT 26 42 16 39 19 / 10 30 10 0 0 TRUTH OR CONSEQUENCES 40 58 32 56 31 / 30 30 10 0 0 SILVER CITY 36 54 28 50 27 / 60 30 10 0 0 DEMING 41 61 34 60 32 / 10 10 10 0 0 LORDSBURG 41 61 33 61 32 / 30 30 10 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... TXZ 055-056 NMZ 022>025-030>032 WIND ADVISORY THIS AFTERNOON AND EARLY THIS EVENING. NMZ 022 SNOW ADVISORY TONIGHT AND SUNDAY MORNING. 05 ROGASH
Hazardous weather outlook, Mar 11, 7:05 AM CST, 20 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 605 AM MST SAT MAR 11 2006 NMZ022>025-030>032-TXZ055-056-111900- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 605 AM MST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR LATER THIS MORNING THROUGH THIS EVENING. WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. COMBINE THIS WITH BLOWING DUST AND DRIVING CONDITIONS WILL DETERIORATE THIS AFTERNOON DUE TO OCCASIONALLY POOR VISIBILITIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDY AFTERNOONS AND EVENINGS ARE EXPECTED TO CONTINUE SUNDAY. BLOWING DUST MAY ONCE AGAIN POSE A DRIVING HAZARD. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:42 AM CST | High Wind Warning | EPZ | 12 hr |
Nearby
Wind Advisories in Texas, 2006Wind Advisories in New Mexico, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.